LINEAR BOLTZMANN EQUATION AND FRACTIONAL DIFFUSION - École polytechnique Access content directly
Journal Articles Kinetic and Related Models Year : 2018


Claude Bardos
François Golse
  • Function : Author
  • PersonId : 964158
Iván Moyano


Consider the linear Boltzmann equation of radiative transfer in a half-space, with constant scattering coefficient σ. Assume that, on the boundary of the half-space, the radiation intensity satisfies the Lambert (i.e. diffuse) reflection law with albedo coefficient α. Moreover, assume that there is a temperature gradient on the boundary of the half-space, which radiates energy in the half-space according to the Stefan-Boltzmann law. In the asymptotic regime where σ → +∞ and 1 − α=C/σ, we prove that the radiation pressure exerted on the boundary of the half-space is governed by a fractional diffusion equation. This result provides an example of fractional diffusion asymptotic limit of a kinetic model which is based on the harmonic extension definition of √ −∆. This fractional diffusion limit therefore differs from most of other such limits for kinetic models reported in the literature, which are based on specific properties of the equilibrium distributions (" heavy tails ") or of the scattering coefficient as in [U. Frisch-H. Frisch: Mon. Not. R. Astr. Not. 181 (1977), 273–280].
Fichier principal
Vignette du fichier
FractDiff3.pdf (245.95 Ko) Télécharger le fichier
Origin Files produced by the author(s)

Dates and versions

hal-01579874 , version 1 (31-08-2017)



Claude Bardos, François Golse, Iván Moyano. LINEAR BOLTZMANN EQUATION AND FRACTIONAL DIFFUSION. Kinetic and Related Models , 2018, 11 (4), pp.1011-1036. ⟨10.3934/krm.2018039⟩. ⟨hal-01579874⟩
695 View
348 Download



Gmail Mastodon Facebook X LinkedIn More